Alert archive / North Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at May 28, 2016, 4:32 PM CDT for Cavalier County, Ramsey County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 4:32 PM CDT (21:32 UTC)
- Expired
- May 28, 2016, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
Counties Cavalier County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WWUS83 KFGF 282132
SPSFGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
432 PM CDT SAT MAY 28 2016
NDZ007-015-282230-
RAMSEY-CAVALIER-
432 PM CDT SAT MAY 28 2016
...FUNNEL CLOUDS POSSIBLE LATE THIS AFTERNOON...
SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON IN THE DEVILS LAKE BASIN. ATMOSPHERIC CONDITIONS ARE
CONDUCIVE FOR THE DEVELOPMENT OF FUNNEL CLOUDS... BUT TORNADOES ARE
NOT EXPECTED AT THIS TIME. SHOULD A TORNADO OCCUR...IT WOULD LIKELY
BE VERY BRIEF AND LOCALIZED. IF YOU OBSERVE SEVERE WEATHER... PLEASE
REPORT IT TO LOCAL LAW ENFORCEMENT AND ASK THAT THEY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4883 9834 4820 9831 4820 9845 4802 9844
4802 9879 4806 9881 4802 9888 4802 9895
4872 9897 4872 9899 4881 9899
TIME...MOT...LOC 2131Z 170DEG 6KT 4844 9880
$$
HOPKINSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at May 28, 3:12 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 28, 3:12 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 312 PM CDT SAT MAY 28 2016 .SHORT TERM...(This evening through Sunday night) Issued at 312 PM CDT Sat May 28 2016 Main forecast challenge will be pcpn chances through the entire short term forecast. As for late this afternoon and tonight, visible satellite imagery shows more convective elements to the clouds along and west of the Red River Valley. This is supported by the radar, with individual convective cells mainly west of the Red River Valley. A little more stratiform pcpn is on the MN side of the river. There was a decent area of stratiform rain working into central Minnesota, from KSTC to KAXN, but this also appears to be weakening. Will end up carrying some ISO to SCT pcpn chances into the evening for most areas. There is a convective line over the western Dakotas that the models try to bring into the KDVL to KJMS corridor late tonight. Will keep some pcpn chances in this area late tonight to cover this potential. If anyone gets any clearing tonight, the light winds may bring some patchy fog. Confidence too low at this point to mention, but will pass along to the next shift to watch. Starting to look like Sunday morning will start off dry for most areas. By afternoon there may be more ISO to SCT pcpn chances, but mainly east of the Red River Valley. These should die off again Sunday evening. .LONG TERM...(Monday through Saturday) Issued at 312 PM CDT Sat May 28 2016 Monday looks like a fairly decent day for the most part. SPC day 3 outlook has portions of the western and central Dakotas in a slight risk. Models show a sfc low and boundaries in this area by 00Z Tue. Therefore looking at storms firing out west, and working eastward during the evening and overnight time frame. These could be strong storms, but will have some time to watch this. By Tuesday the sfc low is still in this FA, so once again could be quite a bit of pcpn around. For Tue night through Sat...500 mb low west of cwa tue afternoon is progged to open and move east of the region as the extended period begins...resulting in diminishing pops and sky cover for wed. northwest flow and cooler air should keep high temps only in the 60s for wed. high pressure and return flow will result in quick moderation in time for thu with near average temps returning by fri. the next wave is likely to approach toward the weekend...resulting in higher pops returning fri night into sat. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1247 PM CDT Sat May 28 2016 Cigs remain ifr kdvl with mvfr/vfr to the east but all locations will eventually reach mvfr as activity rolls northward this aftn into the eve. Iso to sct nature of convection warrants vcsh mention that can eventually be modified to include ts as needed. Nne light winds will transition to nw overnight or sun morning. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && SHORT TERM...Godon LONG TERM...WJB/Godon AVIATION...WJB
Hazardous weather outlook, May 28, 10:19 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1019 AM CDT SAT MAY 28 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291530- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1019 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TODAY INTO THIS EVENING AS AN AREA OF LOW PRESSURE APPROACHES THE REGION. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED, DEADLY LIGHTNING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN LATE MONDAY NIGHT INTO MIDWEEK AS ANOTHER AREA OF LOW PRESSURE IMPACTS THE REGION. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 28, 3:28 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 328 PM CDT SAT MAY 28 2016 NDZ007-015-282130- RAMSEY-CAVALIER- 328 PM CDT SAT MAY 28 2016 ...FUNNEL CLOUDS POSSIBLE LATE THIS AFTERNOON... SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON IN THE DEVILS LAKE BASIN. ATMOSPHERIC CONDITIONS ARE CONDUCIVE FOR THE DEVELOPMENT OF FUNNEL CLOUDS... BUT TORNADOES ARE NOT EXPECTED AT THIS TIME. SHOULD A TORNADO OCCUR...IT WOULD LIKELY BE VERY BRIEF AND LOCALIZED. IF YOU OBSERVE SEVERE WEATHER... PLEASE REPORT IT TO LOCAL LAW ENFORCEMENT AND ASK THAT THEY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4816 9888 4875 9897 4880 9855 4820 9837 TIME...MOT...LOC 2026Z 201DEG 2KT 4842 9864 HOPKINS
Special weather statement, May 28, 4:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
432 PM CDT SAT MAY 28 2016
NDZ007-015-282230-
RAMSEY-CAVALIER-
432 PM CDT SAT MAY 28 2016
...FUNNEL CLOUDS POSSIBLE LATE THIS AFTERNOON...
SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON IN THE DEVILS LAKE BASIN. ATMOSPHERIC CONDITIONS ARE
CONDUCIVE FOR THE DEVELOPMENT OF FUNNEL CLOUDS... BUT TORNADOES ARE
NOT EXPECTED AT THIS TIME. SHOULD A TORNADO OCCUR...IT WOULD LIKELY
BE VERY BRIEF AND LOCALIZED. IF YOU OBSERVE SEVERE WEATHER... PLEASE
REPORT IT TO LOCAL LAW ENFORCEMENT AND ASK THAT THEY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4883 9834 4820 9831 4820 9845 4802 9844
4802 9879 4806 9881 4802 9888 4802 9895
4872 9897 4872 9899 4881 9899
TIME...MOT...LOC 2131Z 170DEG 6KT 4844 9880
HOPKINSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:28 PM CDT | Special Weather Statement | FGF | Ramsey | 62 min |
Nearby
Special Weather Statements in North Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.